Drug Induced Hypersensitivity Syndrome Secondary to Phenobarbitone

Published on:September 2020
Indian Journal of Pharmacy Practice, 2020; 13(3):283-286
Case Report | doi:10.5530/ijopp.13.3.48


Drug Induced Hypersensitivity Syndrome Secondary to Phenobarbitone


Authors and affiliation (s):

Syed Zia Inamdar1,*, Seema Jakanur1, Pradeepthi Katragadda1, Ajit Janagond2, Mallinath Paramagond1, Raghavendra Vinayakarao Kulkarni1, Akram Naikwadi3, Ananth Koth3, Arvind Patil4

1Department of Pharmacy Practice, BLDEA's SSM College of Pharmacy and Research Centre, Vijayapura, Karnataka, INDIA.

2Department of Dermatology, Shri BM Patil Medical College Hospital and Research Centre, Vijayapura, Karnataka, INDIA.

3Department of Pharmacology, Shri BM Patil Medical College Hospital and Research Centre, Vijayapura, Karnataka, INDIA.

4Department of Surgery, Shri BM Patil Medical College Hospital and Research Centre, Vijayapura, Karnataka, INDIA.

Abstract:

Phenobarbitone- a barbiturate, non-selective central nervous system depressant drug, primarily used as a sedative hypnotic and anticonvulsant in sub hypnotic doses. It has long term anticonvulsant effect, used in the treatment of generalized tonic-clonic and cortical local seizures. It is also effective in acute convulsive episodes associated with status epileptic’s cholera, eclampsia, meningitis, tetanus and toxic reactions to strychnine or local anesthetics. The present case report describes the occurrence of anticonvulsant drug induced hypersensitivity drug reaction followed after to the use of phenobarbitone in a pediatric patient prescribed to treat his seizure disorder. The suspected drug was immediately stopped and the patient was managed symptomatically. The causality assessment of the adverse effect revealed a “probable” causal relationship for the suspected drug and reaction was categorized as “moderately severe” in nature.

Key words: Anticonvulsant, Hypersensitivity, Adverse drug reaction, Phenobarbitone, Barbiturate, Pediatric.




 

The Official Journal of Association of Pharmaceutical Teachers of India (APTI)
(Registered under Registration of Societies Act XXI of 1860 No. 122 of 1966-1967, Lucknow)

Indian Journal of Pharmacy Practice (IJOPP) [ISSN-0974-8326] is the official journal of Association of Pharmaceutical Teachers of India (APTI) and is being published since 2008.

DOI HISTORY

IJOPP uses reference linking service using Digital Object Identifiers (DOI) by Crossref. Articles from the year 2014 are being assigned DOIs for its permanent URLs